MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16026550
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product malfunction was reported so no devices were returned for evaluation.No photographs or images have been provided so the complaint is unconfirmed.Review of the reported event describes how while the surgeon removed the tab for break off and experienced a slip of his hand, these tabs are known to be sharp and label warnings are present.The root cause of the issue is a procedural error related to the surgeon handling sharp extension tabs post break-off, which is the consequence of surgical technique.No additional investigation required.Labeling review: ".Warnings, cautions and precautions: the implantation of pedicle screw spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this pedicle screw spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.All implants should be used only with the appropriately designated instrument (reference surgical technique).Be careful when palpating the break point as the tulip may be sharp.".
 
Event or Problem Description
On (b)(6) 2020 during a spinal procedure the surgeon moved the reduction tabs medial lateral in order to break off an implanted reduction screw.When doing this one of the distal tips of the reduction screw fractured off piece and cut the surgeon¿s skin across the finger on his left hand.No significant harm occurred.The surgeon unscrubbed, clean his hand with antiseptic, cover the cut with a sterile dressing & continue to operation.The cut was small but broke the skin.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15458144
Report Number2031966-2022-00186
Device Sequence Number6842176
Product Code NKB
UDI-Device Identifier00887517556646
UDI-Public887517556646
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16026550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Initial Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale